Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 5, 2007, 3:07 PM MST for Mohave County, Arizona. It took effect at Jun 6, 2007, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 3:07 PM MST (22:07 UTC)
- In effect from
- Jun 6, 2007, 12:00 PM MST
- Expired
- Jun 6, 2007, 8:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2946 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 052207 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING FOR SOUTHERN NEVADA AND INYO COUNTY CALIFORNIA DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. ...RED FLAG WARNING IN EFFECT UNTIL 8 PM WEDNESDAY FOR THE MOJAVE DESERT OF CALIFORNIA DUE TO PERSISTENT STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING AND FROM NOON UNTIL 8 PM WEDNESDAY FOR NORTHWEST ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .WIDESPREAD STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING AS AN UNSEASONABLY STRONG AREA OF LOW PRESSURE NEAR THE PACIFIC NORTHWEST SWINGS ACROSS THE GREAT BASIN. THE SYSTEM WILL MOVE SLOWLY ACROSS THE GREAT BASIN WEDNESDAY AND PRODUCE PERSISTENT STRONG WEST WINDS ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA THROUGH WEDNESDAY EVENING. RELATIVE HUMIDITY VALUES WILL RECOVER LITTLE IN THESE WINDY AREAS. AZZ102-060615- /O.NEW.KVEF.FW.W.0015.070606T1900Z-070607T0300Z/ /O.CON.KVEF.FW.W.0014.000000T0000Z-070606T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 307 PM MST TUE JUN 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MST WEDNESDAY FOR STRONG WEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH... WILL CONTINUE ACROSS NORTHWEST ARIZONA THROUGH THIS EVENING THEN DIMINISH OVERNIGHT WITH LIMITED RELATIVE HUMIDITY RECOVERY BETWEEN 20 AND 35 PERCENT. WEST WINDS WILL INCREASE WEDNESDAY AHEAD OF A COLD FRONT WITH SUSTAINED SPEEDS OF 20 TO 30 MPH...AND GUSTS OF OVER 35 MPH. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS AGAIN WEDNESDAY AFTERNOON AND EVENING. WINDS WILL DECREASE TO BETWEEN 10 AND 15 MPH AND BECOME NORTHWEST WEDNESDAY EVENING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ228-060615- /O.EXT.KVEF.FW.W.0014.000000T0000Z-070607T0300Z/ MOJAVE DESERT- 307 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR PERSISTENT STRONG WINDS AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR THE MOJAVE DESERT OF SOUTHEAST CALIFORNIA DUE TO PERSISTENT STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY. SOUTHWEST WINDS ACROSS THE MOJAVE DESERT WILL CONTINUE THROUGH THIS EVENING THEN BECOME WEST AND PERSIST THROUGH WEDNESDAY. SUSTAINED SPEEDS OF 20 TO 35 MPH...AND GUSTS OF 40 TO 50 MPH...WILL BE COMMON ACROSS MUCH OF THE REGION. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES BELOW 15 PERCENT... WITH MINIMAL OVERNIGHT RECOVERY...AND VERY HIGH TO EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THROUGH WEDNESDAY EVENING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ226-227-229-NVZ460>466-060400- /O.CON.KVEF.FW.W.0014.000000T0000Z-070606T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 307 PM PDT TUE JUN 5 2007 /307 PM MST TUE JUN 5 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR SOUTHERN NEVADA...THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY...AND INYO COUNTY CALIFORNIA INCLUDING THE OWENS VALLEY AND DEATH VALLEY NATIONAL PARK DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. SOUTHWEST WINDS ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA WILL CONTINUE THROUGH THIS EVENING. SUSTAINED SPEEDS OF 20 TO 35 MPH...AND GUSTS OF 40 TO 50 MPH...WILL BE COMMON ACROSS MUCH OF THE REGION. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER TO CREATE EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
5 follow-up statements
000 WWUS85 KVEF 060351 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 851 PM PDT TUE JUN 5 2007 CAZ226-227-NVZ460>464-060500- /O.CAN.KVEF.FW.W.0014.000000T0000Z-070606T0400Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- 851 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAD INCREASED ABOVE 15 PERCENT ACROSS MUCH OF THIS AREA THIS EVENING AND HUMIDITY WILL CONTINUE TO INCREASE THROUGH THE NIGHT. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS OF 9 PM. $$ AZZ102-060800- /O.EXT.KVEF.FW.W.0014.000000T0000Z-070606T0800Z/ /O.CON.KVEF.FW.W.0015.070606T1900Z-070607T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 851 PM MST TUE JUN 5 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM MST WEDNESDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MST WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM MST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MST WEDNESDAY. WINDS GUSTING OVER 35 MPH CONTINUED THROUGH THE EVENING WITH RELATIVE HUMIDITY GENERALLY BELOW 10 PERCENT. HUMIDITIES HAVE BEEN SLOWER TO RECOVER THAN ORIGINALLY THOUGHT AND WILL LIKELY NOT INCREASE TO ABOVE 15 PERCENT UNTIL AROUND 1 AM WHILE GUSTY WINDS CONTINUE. THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 1 AM. A RED FLAG WARNING REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON AND EARLY EVENING AS GUSTY WINDS ARE STILL EXPECTED WHILE RELATIVE HUMIDITIES DIP BELOW 15 PERCENT AGAIN BY EARLY AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ465-466-060800- /O.EXT.KVEF.FW.W.0014.000000T0000Z-070606T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 851 PM PDT TUE JUN 5 2007 /851 PM MST TUE JUN 5 2007/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM PDT /1 AM MST/ WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM PDT /1 AM MST/ WEDNESDAY. WINDS CONTINUED TO GUST OVER 35 MPH THIS EVENING WHILE RELATIVE HUMIDITIES WERE SLOWER TO RECOVER THAN ORIGINALLY THOUGHT. HUMIDITY VALUES WILL LIKELY NOT CLIMB ABOVE 15 PERCENT UNTIL AROUND 1 AM WHILE GUSTY WINDS CONTINUE. THEREFORE THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 1 AM. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ228-060800- /O.EXT.KVEF.FW.W.0014.070606T1900Z-070607T0300Z/ MOJAVE DESERT- 851 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 12 PM TO 8 PM PDT WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM TO 8 PM PDT WEDNESDAY. HUMIDITY VALUES CLIMBED WELL ABOVE 15 PERCENT THIS EVENING SO THE RED FLAG WARNING HAS BEEN CANCELLED FOR TONIGHT. HOWEVER A RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING AS GUSTY WINDS ARE STILL EXPECTED WITH HUMIDITY VALUES DIPPING BELOW 15 PERCENT ONCE AGAIN. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 060832 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 130 AM PDT WED JUN 6 2007 AZZ102-061630- /O.EXP.KVEF.FW.W.0014.000000T0000Z-070606T0800Z/ /O.CON.KVEF.FW.W.0015.070606T1900Z-070607T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 130 AM MST WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING WHICH WAS IN EFFECT FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF MOHAVE COUNTY EXPIRED AT 1 AM. A RED FLAG WARNING REMAINS IN EFFECT LATER TODAY FROM NOON TO 8 PM MST THIS EVENING. HUMIDITIES HAVE RECOVERED OVER NORTHWEST ARIZONA...SO THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 1 AM. A RED FLAG WARNING REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON AND EARLY EVENING. GUSTY WINDS ARE EXPECTED AGAIN WITH RELATIVE HUMIDITIES DIPPING BELOW 15 PERCENT BY EARLY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ229-NVZ465-466-060930- /O.EXP.KVEF.FW.W.0014.000000T0000Z-070606T0800Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 130 AM PDT WED JUN 6 2007 /130 AM MST WED JUN 6 2007/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE CLARK AND SOUTHWEST LINCOLN COUNTY DESERTS...THE LAKE MEAD NATIONAL RECREATION AREA...AND THE LOWER COLORADO RIVER VALLEY IS NO LONGER IN EFFECT. HUMIDITIES HAVE RECOVERED OVER THE AREA...SO THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 1 AM. $$ CAZ228-061630- /O.CON.KVEF.FW.W.0014.070606T1900Z-070607T0300Z/ MOJAVE DESERT- 130 AM PDT WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SAN BERNARDINO COUNTY FROM NOON TODAY TO 8 PM PDT THIS EVENING. GUSTY WINDS ARE EXPECTED AGAIN WITH HUMIDITY VALUES DIPPING BELOW 15 PERCENT THIS AFTERNOON. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 061250 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM PDT WED JUN 6 2007 CAZ228-062045- /O.CON.KVEF.FW.W.0014.070606T1900Z-070607T0300Z/ MOJAVE DESERT- 550 AM PDT WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SAN BERNARDINO COUNTY FROM NOON TODAY TO 8 PM PDT THIS EVENING. GUSTY WEST WINDS ARE EXPECTED ALONG WITH RELATIVE HUMIDITIES DIPPING BELOW 15 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ102-062045- /O.CON.KVEF.FW.W.0015.070606T1900Z-070607T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 550 AM MST WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF MOHAVE COUNTY FROM NOON TODAY TO 8 PM MST THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED ALONG WITH RELATIVE HUMIDITIES DIPPING BELOW 15 PERCENT BY EARLY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MORGAN
000 WWUS85 KVEF 062033 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 133 PM PDT WED JUN 6 2007 CAZ228-070300- /O.CON.KVEF.FW.W.0014.000000T0000Z-070607T0300Z/ MOJAVE DESERT- 133 PM PDT WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR MUCH OF SAN BERNARDINO COUNTY DUE TO CONTINUING STRONG...GUSTY WINDS AND LOW RELATIVE HUMIDITY. GUSTY WEST WINDS TO 45 MPH WILL CONTINUE ACROSS THE WESTERN AND SOUTHERN REGIONS OF SAN BERNARDINO COUNTY ALONG WITH RELATIVE HUMIDITIES GENERALLY FALLING BELOW 15 PERCENT. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING BEFORE WINDS BEGIN TO DIMINISH BELOW CRITERIA BY 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ102-070300- /O.CON.KVEF.FW.W.0015.000000T0000Z-070607T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 133 PM MST WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE NORTHWEST DESERTS AND PLATEAU DUE TO STRONG...GUSTY WINDS AND LOW RELATIVE HUMIDITY. GUSTY SOUTHWEST TO WEST WINDS TO 40 MPH CONTINUE THIS AFTERNOON ACROSS THE REGION WITH ISOLATED AREAS SEEING GUSTS BETWEEN 45 AND 50 MPH. RELATIVE HUMIDITIES HAVE ALSO DROPPED BELOW 15 PERCENT AREA WIDE AND COMBINED WITH THE WINDS...HAVE CREATED A HAZARDOUS ENVIRONMENT FOR FIRE WEATHER. WINDS ARE EXPECTED TO DIMINISH BELOW WARNING CRITERIA BY 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 070254 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 754 PM PDT WED JUN 6 2007 CAZ228-070400- /O.EXP.KVEF.FW.W.0014.000000T0000Z-070607T0300Z/ MOJAVE DESERT- 754 PM PDT WED JUN 6 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WHILE STRONG WINDS CONTINUE THIS EVENING ACROSS THE SAN BERNARDINO COUNTY DESERTS...RELATIVE HUMIDITY VALUES HAVE BEEN INCREASING AND WERE ABOVE 15 PERCENT IN MOST AREAS. RELATIVE HUMIDITY IS EXPECTED TO CONTINUE TO INCREASE THROUGH THE EVENING. $$ AZZ102-070400- /O.EXP.KVEF.FW.W.0015.000000T0000Z-070607T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 754 PM MST WED JUN 6 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS ACROSS MOHAVE COUNTY HAVE DECREASED TO AROUND 10 MPH WITH GUSTS ONLY TO 20 TO 25 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING WHILE RELATIVE HUMIDITY VALUES INCREASE TO ABOVE 15 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 5, 10:15 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 5, 10:15 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1015 AM PDT TUE JUN 5 2007
.SYNOPSIS...AN UNSEASONABLY STRONG AREA OF LOW PRESSURE NEAR THE
PACIFIC NORTHWEST WILL SWING ACROSS THE GREAT BASIN TODAY...
BRINGING STRONG SOUTHWEST WINDS TO THE ENTIRE REGION. THE SYSTEM
WILL MOVE ACROSS THE REGION TONIGHT AND WEDNESDAY...WITH HIGH
TEMPERATURES WEDNESDAY EXPECTED TO BE 15 TO 20 DEGREES COOLER THAN
TODAY. A BROAD TROUGH WILL REMAIN OVER THE WEST THE REMAINDER
OF THE WEEK...WITH DECREASING WINDS AND TEMPERATURES GRADUALLY
CLIMBING TO NEAR NORMAL BY THE WEEKEND. &&
.UPDATE...OVERALL THE GOING FORECAST TRENDS LOOK TO BE IN GOOD SHAPE
BUT DID MAKE A FEW MINOR CHANGES. AUTOMATED WIND SENSOR ALONG THE
SIERRA PEAKS IN MONO COUNTY WERE SHOWING GUSTS OF 80-90 MPH AND THE
OWENS VALLEY RAWS SITE CAME IN WITH A VERY CURIOUS GUSTS TO 84 MPH
AT 8 AM. THE FOLLOWING HOUR IT WAS BACK DOWN TO 27 MPH. WHILE IT MAY
BE INSTRUMENT ERROR...CONDITIONS ARE IN PLACE TO SUPPORT SPORADIC
HIGH GUSTS THROUGH THE DAY WITH THE PEAK TIME PROBABLY BETWEEN 22Z
AND 03Z. THE 12Z RENO SOUNDING SHOWED A STRONG RIDGETOP INVERSION
AND THE 12Z NAM SHOWS A SIMILAR INVERSION WEST OF BISHOP AFTER 21Z.
MODIFIED THE NPW TO BEGIN THE HIGH WIND WARNING A COUPLE HOURS
EARLIER THAN ORIGINALLY PLANNED. SATELLITE IMAGERY SHOWED FAIRLY
EXTENSIVE HIGH CLOUDS ACROSS THE AREA FROM SOUTHERN NEVADA NORTHWARD
AND THE SKY COVER WAS ADJUSTED TO PARTLY SUNNY. THE LATEST DATA STILL
SUPPORT THE INHERITED FORECAST HIGH TEMPS TODAY AND NO SIGNIFICANT
CHANGE WAS NEEDED.
&&
.PREV DISCUSSION...319 AM PDT TUE JUN 5 2007...
.SHORT TERM...SATELLITE SHOWS HUGE LOW PRESSURE SYSTEM NEAR 47N 131W
BEGINNING TO TAKE ON A NEGATIVE TILT AS THE NOSE OF A JET STREAK
ROUNDS ITS BASE...GENERATING WAVE CLOUDS OVER THE SIERRA. THIS IS
THE WARMUP ACT FOR THE MAIN WIND EVENT LATER TODAY...WHICH WAS FIRST
MENTIONED LAST FRIDAY AND HAS BEEN WELL ADVERTISED SINCE SATURDAY.
EVERYTHING IS STILL ON TRACK AS THE MODELS AND OBSERVATIONS SHOW
ALMOST NO DISCERNIBLE CHANGES FROM YESTERDAY. MADE TWO MAJOR
CHANGES...UPGRADED THE HIGH WIND WATCH FOR THE SIERRA AND OWENS
VALLEY TO A WARNING AND EXTENDED THE WIND ADVISORY FOR WESTERN SAN
BERNARDINO COUNTY THROUGH TOMORROW EVENING. FOR THE SIERRA...4KM
MODEL OUTPUT SHOWS A CLASSIC BREAKING WAVE SIGNATURE AND 70-75 MPH
WINDS DOWN TO MID-SLOPE. A NEARLY IDENTICAL EVENT TWO YEARS AGO
TODAY PRODUCED 70+ MPH WINDS. FOR SAN BERNARDINO COUNTY...NOT
CERTAIN THE WINDS WILL STAY UP ALL NIGHT TONIGHT...BUT TIGHT SURFACE
PRESSURE GRADIENT AND 100 KNOT UPPER LEVEL JET REMAIN IN PLACE
THROUGH THE DAY WEDNESDAY BEFORE DECREASING...SO EVEN IF THE WINDS
DIE DOWN FOR A FEW HOURS DURING THE NIGHT WEDNESDAY PROMISES TO BE
GUSTY AS WELL. TEMPERATURES STILL ON TRACK TO NOSEDIVE WEDNESDAY
COMPARED TO TODAY. MOST INTERESTING PART IS THAT THE TREND AS WE GET
CLOSER TO THE EVENT IS FOR A GREATER COOLING...INCREASING CONFIDENCE
IN THE MAGNITUDE OF THE EVENT. BUMPED UP WINDS A LITTLE FOR
WEDNESDAY AS BELT OF MID LEVEL WESTERLIES REMAINS OVERHEAD.
.LONG TERM...NOT TOO MUCH CHANGE NEEDED TO THE EXTENDED FORECAST. A
SHORTWAVE TROUGH OVER THE AREA ON FRIDAY WILL SLIDE EASTWARD...
FOLLOWED BY ZONAL FLOW AND GENERAL TROUGHINESS ACROSS MUCH OF THE
WESTERN CONUS. THERE IS GOOD AGREEMENT BETWEEN 00Z MODELS AND ALL
GFS ENSEMBLE MEMBERS INDICATE A LOW AMPLITUDE TROUGH OVER THE AREA
AS RIDGING PERSISTS ACROSS THE SOUTHEAST US. WITH LOW PRESSURE
EXPECTED TO LINGER OVER THE AREA...HAVE KEPT TEMPERATURES AT OR JUST
A FEW DEGREES BELOW CLIMO NORMS THROUGH THE BEGINNING OF NEXT WEEK.
FOR PRECIP...BASICALLY WENT WITH TOKEN CLIMO POPS OVER HIGHER
TERRAIN ACROSS NORTHERN ZONES...AND ZEROES ELSEWHERE.
&&
.FIRE WEATHER...RED FLAG WARNING CONDITIONS EXPECTED AREAWIDE TODAY.
UNSEASONABLY STRONG WINDS WILL COMBINE WITH SEASONABLY LOW HUMIDITY
AND VERY HIGH TO EXTREME FIRE DANGER TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS. MAY SEE NEAR RED FLAG CONDITIONS AGAIN WEDNESDAY
IN WESTERN SAN BERNARDINO COUNTY...BUT WILL LET NEXT SHIFTS SEE
ANOTHER MODEL RUN OR TWO BEFORE MAKING THE FINAL CALL.
&&
.AVIATION...FOR KLAS...SOUTHWEST WINDS GUSTING BETWEEN 25 AND
30 KTS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS INCREASE AND
BECOME SUSTAINED BETWEEN 25 AND 30 KTS WITH FREQUENT GUSTS TO 35 KTS
BY MID AFTERNOON. OCCASIONAL GUSTS TO OVER 40 KTS ARE POSSIBLE. THIS
WILL LIKELY RAISE AREAS OF BLOWING DUST ACROSS THE VALLEY AND
GENERATE WIDESPREAD TURBULENCE IN ALL CORRIDORS. WINDS WILL REMAIN
STRONG AROUND 25 KTS OUT OF THE SOUTHWEST OVERNIGHT WITH GUSTS TO
AROUND 35 KTS CONTINUING. INDICATIONS ARE THAT A COLD FRONT COULD
APPROACH THE VALLEY FROM THE NORTH EARLY WEDNESDAY MORNING AFTER 14Z
TURNING WINDS MORE TO THE WEST AND EVENTUALLY NORTHWEST IN THE
AFTERNOON. THERE IS SOME UNCERTAINTY IN THE TIMING OF THE FRONT AND
WILL BE REFINED AS THE TIME APPROACHES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: EXPECT WIDESPREAD SUSTAINED WINDS OF 25 TO 35 KTS AND
GUSTS OF 45 TO 50 KTS BY EARLY AFTERNOON. SOME FAVORED AREAS COULD
SEE GUSTS APPROACHING OR EVEN EXCEEDING 60 KTS. MODERATE TO SEVERE
TURBULENCE IS LIKELY OVER A WIDESPREAD AREA TODAY WHILE ROTOR
ACTIVITY AND SEVERE TO EXTREME TURBULENCE IS EXPECTED IN THE LEE OF
THE SIERRA MOUNTAINS. ALSO...THE STRONG WINDS WILL LIKELY RAISE
AREAS OF BLOWING DUST AND REDUCED VISIBILITY...ESPECIALLY NEAR DRY
LAKE BEDS. WINDS WILL REMAIN VERY STRONG AND GUSTY OVERNIGHT ALONG
THE SOUTHERN AND CENTRAL REGIONS OF THE AREA WHILE DECREASING ACROSS
THE NORTH.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING 11 AM TO 9 PM TODAY FOR FIRE WEATHER ZONES
460-466.
WIND ADVISORY NOON TO 9 PM TODAY FOR ZONES 14-22.
.AZ...RED FLAG WARNING 11 AM TO 9 PM TODAY FOR FIRE WEATHER ZONES
101 AND 102.
WIND ADVISORY NOON TO 9 PM TODAY FOR ZONES 1-3 AND 36.
.CA...HIGH WIND WARNING UNTIL 9 PM TODAY FOR ZONES 519 AND 520.
RED FLAG WARNING 11 AM TO 9 PM TODAY FOR FIRE WEATHER ZONES
226-229.
WIND ADVISORY NOON TO 9 PM TODAY FOR ZONES 521-522 AND 527.
WIND ADVISORY NOON TODAY TO 4 AM WEDNESDAY FOR ZONES 524-526.
WIND ADVISORY NOON TODAY TO 7 PM WEDNESDAY FOR ZONE 523.
&&
ADAIR/SALMEN/MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 5, 4:46 AM MST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 446 AM PDT TUE JUN 5 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 446 AM PDT TUE JUN 5 2007 /446 AM MST TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL OVERSPREAD THE AREA TODAY. A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE SOUTHERN GREAT BASIN AND THE MOJAVE DESERT...AND A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS IS IN EFFECT FOR THE ENTIRE AREA. FOR MORE DETAILS...PLEASE REFER TO THE WARNING AND ADVISORY PRODUCTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS WILL PERSIST ON WEDNESDAY...MAINLY IN THE WESTERN MOJAVE DESERT. FOR THURSDAY THROUGH MONDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WIND IN ACCORDANCE WITH STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Jun 5, 12:08 PM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1208 PM PDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST MERCURY 36.67N 116.00W
06/05/2007 M63 MPH NYE NV MESONET
&&
CSCHLOTTNearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.